Existence and uniqueness of stabilized propagating wave segments in wave front interaction model

Jong Shenq Guo, Hirokazu Ninomiya, Je-Chiang Tsai

Research output: Contribution to journalArticle

10 Citations (Scopus)

Abstract

Recent experimental studies of photosensitive Belousov-Zhabotinskii reaction have revealed the existence of propagating wave segments. The propagating wave segments are unstable, but can be stabilized by using a feedback control to continually adjust the excitability of the medium. Experimental studies also indicate that the locus of the size of a stabilized wave segment as a function of the excitability of the medium gives the excitability boundary for the existence of 2D wave patterns with free ends in excitable media. To study the properties of this boundary curve, we use the wave front interaction model proposed by Zykov and Showalter. This is equivalent to study a first order system of three ordinary differential equations which includes a singular nonlinearity. Using two different reduced first order systems of two ordinary differential equations, we first show the existence of wave segments for any given propagating velocity. Then the wave profiles can be classified into two types, namely, convex and non-convex types. More precisely, when the normalized propagating velocity is small, we show that the wave profile is of convex type, while the wave profile is of non-convex type when the normalized velocity is close to 1.

Original languageEnglish
Pages (from-to)230-239
Number of pages10
JournalPhysica D: Nonlinear Phenomena
Volume239
Issue number3-4
DOIs
Publication statusPublished - 2010 Jan 1

Fingerprint

uniqueness
wave fronts
interactions
differential equations
profiles
loci
feedback control
nonlinearity
curves

Keywords

  • Stabilized propagating wave segment
  • Wave back
  • Wave front
  • Wave profile

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics
  • Condensed Matter Physics
  • Applied Mathematics

Cite this

Existence and uniqueness of stabilized propagating wave segments in wave front interaction model. / Guo, Jong Shenq; Ninomiya, Hirokazu; Tsai, Je-Chiang.

In: Physica D: Nonlinear Phenomena, Vol. 239, No. 3-4, 01.01.2010, p. 230-239.

Research output: Contribution to journalArticle

@article{a4f32ab82b404e20834182e15c26ed24,
title = "Existence and uniqueness of stabilized propagating wave segments in wave front interaction model",
abstract = "Recent experimental studies of photosensitive Belousov-Zhabotinskii reaction have revealed the existence of propagating wave segments. The propagating wave segments are unstable, but can be stabilized by using a feedback control to continually adjust the excitability of the medium. Experimental studies also indicate that the locus of the size of a stabilized wave segment as a function of the excitability of the medium gives the excitability boundary for the existence of 2D wave patterns with free ends in excitable media. To study the properties of this boundary curve, we use the wave front interaction model proposed by Zykov and Showalter. This is equivalent to study a first order system of three ordinary differential equations which includes a singular nonlinearity. Using two different reduced first order systems of two ordinary differential equations, we first show the existence of wave segments for any given propagating velocity. Then the wave profiles can be classified into two types, namely, convex and non-convex types. More precisely, when the normalized propagating velocity is small, we show that the wave profile is of convex type, while the wave profile is of non-convex type when the normalized velocity is close to 1.",
keywords = "Stabilized propagating wave segment, Wave back, Wave front, Wave profile",
author = "Guo, {Jong Shenq} and Hirokazu Ninomiya and Je-Chiang Tsai",
year = "2010",
month = "1",
day = "1",
doi = "10.1016/j.physd.2009.11.001",
language = "English",
volume = "239",
pages = "230--239",
journal = "Physica D: Nonlinear Phenomena",
issn = "0167-2789",
publisher = "Elsevier",
number = "3-4",

}

TY - JOUR

T1 - Existence and uniqueness of stabilized propagating wave segments in wave front interaction model

AU - Guo, Jong Shenq

AU - Ninomiya, Hirokazu

AU - Tsai, Je-Chiang

PY - 2010/1/1

Y1 - 2010/1/1

N2 - Recent experimental studies of photosensitive Belousov-Zhabotinskii reaction have revealed the existence of propagating wave segments. The propagating wave segments are unstable, but can be stabilized by using a feedback control to continually adjust the excitability of the medium. Experimental studies also indicate that the locus of the size of a stabilized wave segment as a function of the excitability of the medium gives the excitability boundary for the existence of 2D wave patterns with free ends in excitable media. To study the properties of this boundary curve, we use the wave front interaction model proposed by Zykov and Showalter. This is equivalent to study a first order system of three ordinary differential equations which includes a singular nonlinearity. Using two different reduced first order systems of two ordinary differential equations, we first show the existence of wave segments for any given propagating velocity. Then the wave profiles can be classified into two types, namely, convex and non-convex types. More precisely, when the normalized propagating velocity is small, we show that the wave profile is of convex type, while the wave profile is of non-convex type when the normalized velocity is close to 1.

AB - Recent experimental studies of photosensitive Belousov-Zhabotinskii reaction have revealed the existence of propagating wave segments. The propagating wave segments are unstable, but can be stabilized by using a feedback control to continually adjust the excitability of the medium. Experimental studies also indicate that the locus of the size of a stabilized wave segment as a function of the excitability of the medium gives the excitability boundary for the existence of 2D wave patterns with free ends in excitable media. To study the properties of this boundary curve, we use the wave front interaction model proposed by Zykov and Showalter. This is equivalent to study a first order system of three ordinary differential equations which includes a singular nonlinearity. Using two different reduced first order systems of two ordinary differential equations, we first show the existence of wave segments for any given propagating velocity. Then the wave profiles can be classified into two types, namely, convex and non-convex types. More precisely, when the normalized propagating velocity is small, we show that the wave profile is of convex type, while the wave profile is of non-convex type when the normalized velocity is close to 1.

KW - Stabilized propagating wave segment

KW - Wave back

KW - Wave front

KW - Wave profile

UR - http://www.scopus.com/inward/record.url?scp=71649101761&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=71649101761&partnerID=8YFLogxK

U2 - 10.1016/j.physd.2009.11.001

DO - 10.1016/j.physd.2009.11.001

M3 - Article

AN - SCOPUS:71649101761

VL - 239

SP - 230

EP - 239

JO - Physica D: Nonlinear Phenomena

JF - Physica D: Nonlinear Phenomena

SN - 0167-2789

IS - 3-4

ER -